Alert archive / Illinois / Flash Flood Warnings in 2006

Flash Flood Warning 9, NWS Chicago, IL

July 11, 2006Livingston County, Illinois

NWS Chicago, IL issued this flash flood warning at Jul 11, 2006, 11:34 PM CDT for Livingston County, Illinois. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2006, 11:34 PM CDT (04:34 UTC)
Expired
Jul 12, 2006, 3:30 AM CDT
In force
4 hr
Issued by
NWS Chicago, IL
Area
Counties, with a storm outline in the text

County Livingston County, IL

The radar

The Chicago radar (KLOT), 103 km from the middle of the area, began a volume at 04:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 4.6 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2006-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1574 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2006-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1574 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
634 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLOT 120438
FFWLOT
ILC105-120830-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1134 PM CDT TUE JUL 11 2006

THE NATIONAL WEATHER SERVICE IN ROMEOVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN LIVINGSTON COUNTY IN CENTRAL ILLINOIS...

* UNTIL 330 AM CDT

* AT 1112 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  HEAVY LOCALIZED RAINFALL FROM 3 TO 4 INCHES IN THE CHATSWORTH AREA 
  OF SOUTHEAST LIVINGSTON COUNTY...WHICH IS ENOUGH TO INDUCE FLASH   
  FLOODING. THIS IS A SMALL PORTION OF A MUCH LARGER MULTI-COUNTY    
  AREA UNDER A FLOOD ADVISORY. FLOOD WATERS ARE LIKELY TO BE         
  HIGHER IN THIS SMALLER AREA AND WILL TAKE LONGER TO RECEDE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 4065 8839 4068 8823 4078 8826 4074 8840

$$

BRUMER
3 follow-up statements
000 
WGUS73 KLOT 120542
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1242 AM CDT WED JUL 12 2006

ILC105-120830-
LIVINGSTON IL-
1242 AM CDT WED JUL 12 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 AM CDT FOR
SOUTHEASTERN LIVINGSTON COUNTY...

AT 1210 AM CDT...THE THUNDERSTORMS THAT HIT SOUTHEAST LIVINGSTON 
COUNTY HARD WITH UP TO 4 INCHES OF RAIN HAVE MOVED OUT OF THE 
COUNTY. THIS WILL ALLOW SOME TIME FOR FLOOD WATERS TO RECEDE. MORE 
STORMS HAVE DEVELOPED SOUTH OF PEORIA AND MAY COME VERY CLOSE TO THE 
FLOODED AREA BY 200 AM CDT. THE NATIONAL WEATHER SERVICE WILL BE 
MONITORING THE FLOODING POTENTIAL OVERNIGHT.

MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO 
CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER 
TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO 
ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

LAT...LON 4065 8839 4068 8823 4078 8826 4074 8840

$$

BRUMER
000 
WGUS73 KLOT 120704
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
203 AM CDT WED JUL 12 2006

ILC105-120830-
LIVINGSTON IL-
203 AM CDT WED JUL 12 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 AM CDT FOR
SOUTHEASTERN LIVINGSTON COUNTY...

IT HAS BEEN A COUPLE OF HOURS SINCE THE RAIN HAS ENDED ACROSS 
LIVINGSTON COUNTY. FLOOD WATERS ARE RECEDING BUT WILL TAKE A COUPLE 
MORE HOURS TO RETURN TO NON-THREATENING LEVELS. THUNDERSTORMS THAT 
WERE MOVING TOWARD SOUTHERN LIVINGSTON COUNTY APPEAR TO BE WEAKENING 
AND ARE NOW NOT LIKELY TO MOVE ACROSS THE CHATWORTH AREA AND INHIBIT 
THE RECESSION OF FLOOD WATERS.

MOTORISTS STILL NEED TO BE ALERT FOR LINGERING FLOOD WATERS ON 
ROADWAYS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO 
RECOGNIZE THE DANGERS OF FLOODING. 

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
ROMEOVILLE.

LAT...LON 4065 8839 4068 8823 4078 8826 4074 8840

$$

BRUMER
000 
WGUS73 KLOT 120830
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
330 AM CDT WED JUL 12 2006

ILC105-120850-
LIVINGSTON IL-
330 AM CDT WED JUL 12 2006

...THE FLASH FLOOD WARNING FOR SOUTHEASTERN LIVINGSTON COUNTY HAS 
EXPIRED...

SEVERAL HOURS OF DRYING HAS PERMITTED MOST...IF NOT ALL...OF THE 
FLOOD WATERS TO RECEDE. SOME SCATTERED LIGHT SHOWERS HAVE DEVELOPED 
NORTH OF THE WARNED AREA BUT DO NOT THREATEN TO RETARD ANY RECEDING 
WATERS AROUND CHATSWORTH.

MOTORISTS MAY STILL NEED TO BE ALERT FOR ANY LINGERING FLOOD WATERS 
ON ROADWAYS BEFORE SUNRISE. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT 
IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. 

LAT...LON 4065 8839 4068 8823 4078 8826 4074 8840

$$

BRUMER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 7:00 PM CDT, 4 hours 34 minutes earlier.

Area forecast discussion, Jul 11, 7:00 PM CDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
700 PM CDT TUE JUL 11 2006

.DISCUSSION...
245 PM CDT

WARM FRONT EXTENDING FROM NEAR SAVANNA TO VALPARAISO WILL CONTINUE
LIFTING SLOWLY NORTH THROUGH THIS LATE AFTN AND EVE AS SFC LOW MOVES
SE FROM CENT IA. GPS PRECIPITABLE WATER RETRIEVALS INDICATE VALUES
NOW IN EXCESS OF 2 INCHES AT CHICAGO/ROCK ISLAND/URBANA AS SFC
DEWPOINTS REMAIN IN THE LOWER 70S. RADAR ECHOES HAVE BEEN INCREASING
A BIT IN COVERAGE OVER THE LAST FEW HRS IN RESPONSE TO LIMITED
INSOLATION THROUGH MOSTLY CLOUDY SKIES. SOLID RAIN CHANCES CONTINUE
UNTIL LATE TONIGHT AS BOUNDARY REMAINS DRAPED ACROSS THE LOCAL AREA
SLICING THROUGH THIS RATHER TROPICAL AIRMASS. MID/UPR TROUGH...RIGHT
ENTRANCE REGION OF H2 JET STREAK...AND SFC BOUNDARY SHIFT INTO CENT
IL AND INDY ON WED BRINGING DIMINISHING RAIN AND THUNDER CHANCES
FROM NW TO SE THROUGH THE DAY. 1016 MB HIGH BUILDING INTO MICHIGAN
WED AND THUR. THE 12Z RUN OF THE GFS IS KEYING IN ON SOME CONVECTIVE
QPF GENERALLY SOUTH OF I-80 ON FRI AND SAT WITH WEAK BOUNDARY JUST
SOUTH OF CWA. ALL PERTURBATIONS OF THE GFS ENSEMBLE MOS FROM THE 00Z
RUN WERE INDICATING LESS THAN 20 POP THROUGH THE EXTENDED. THE 06Z
RUN DID NOT HINT AT THIS FEATURE. EVEN IN THE LATEST RUN THE MAIN
MID/UPR LEVEL ENERGY ASSOCIATED WITH THE NRN STREAM IS N OF THE
CANADIAN BORDER. THUS...WILL MAINTAIN A DRY EXTENDED THURS-TUES.

THE BIGGER WEATHER STORY SHOULD BE THE WARM UP BY SUNDAY AHEAD OF
THE NEXT COLD FRONT. MODELS INDICATE H8 TEMPS IN EXCESS OF 20C
PUSHING INTO NRN IL. THIS SHOULD YIELD HIGHS IN THE LOWER 90S THIS
WEEKEND WITH PERHAPS A FEW MID 90S PRIOR TO FROPA ON SUN. I DID
KNOCK BACK TEMPS A FEW DEGREES FOR MON AS IF THE FRONT DOES CLEAR
THE AREA BY THEN...TEMPS COULD BE SIGNIFICANTLY COOLER THAN WAS
FORECAST.

RRH

&&

.AVIATION DISCUSSION 00Z TAFS...
700 PM CDT

NOT TOO MANY CHANGES WERE MADE TO THE TAFS WITH CONTINUED FOCUS ON
CIGS/VSBYS THROUGH TOMORROW MORNING. SURFACE ANALYSIS FROM 23Z
INDICATES SURFACE BOUNDARY STILL LYING JUST SOUTH OF THE TERMINALS.
ANOTHER SHORT WAVE/UPPER JET STREAK IS ALSO PROGRESSING THROUGH THE
WEST/SOUTHWEST UPPER FLOW WHICH HAS LED TO SOME RENEWED THUNDERSTORM
DEVELOPMENT SOUTH OF THIS BOUNDARY. THIS TROUGH IS BEGINNING TO SHOW
SOME SIGNS OF ADVANCING SOUTHWARD AND THIS TREND WILL CONTINUE
THROUGH THE EVENING WITH PASSAGE OF THIS SHORT WAVE TROUGH. SHOWER
COVERAGE ACROSS FAR NORTHERN ILLINOIS SHOULD REMAIN SCATTERED...AND
WILL CONTINUE TO COVER THIS WITH A TEMPO GROUP THIS EVENING WITH
MORE WIDESPREAD SHRA/TSRA LIKELY REMAINING SOUTH OF THE TERMINALS
WHERE BETTER UPPER FORCING IS LIKELY TO PERSIST AND WHERE A LITTLE
BETTER LOW LEVEL CONVG WILL BE LOCATED IN ASSOCIATION WITH THE
SURFACE TROUGH. WILL NOT INCLUDE THUNDER AS FAR NORTH AS THE
TERMINALS WITH ACARS SOUNDINGS INDICATING NEARLY MOIST ADIABATIC
PROFILES. WITH RAINFALL OF TODAY AND ABUNDANT LOW LEVEL MOISTURE
PERSISTING THROUGH THE NIGHT...THINK THAT IFR CIGS WILL REFORM IN
THE 02Z-03Z TIME FRAME WITH LIFR CIGS 400 FT POSSIBLE AFTER 06Z.
CURRENT THINKING IS THAT IF THESE LIFR CIGS DO FORM...CIGS SHOULD BE
GO BACK TO IFR IN THE 10Z-12Z TIME FRAME AS SOME SLIGHTLY DRIER LOW
LEVEL AIR ADVECTS INTO NORTHERN ILLINOIS. GYY WILL BE A LITTLE
SLOWER TO IMPROVE...BUT WILL TREND ALL TAF SITES TO MVFR CIGS BY
15Z. WILL ALSO DROP VSBYS DOWN INTO IFR RANGE BY 06Z...WITH
IMPROVEMENTS BACK INTO THE 3-5SM RANGE BY 15Z. WITH NORTHEAST LOW
LEVEL FLOW DEVELOPING BY WEDNESDAY AFTERNOON...IT WILL BE DIFFICULT
TO MIX OUT LOW LEVEL MOISTURE...SO WILL MAINTAIN HIGH END MVFR CIGS
THROUGH THE END OF THE TAF PERIOD.

NDM

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
.IL...NONE.
.IN...NONE.
.LM...NONE.

&&
Hazardous weather outlook, Jul 11, 4:30 PM CDT, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
430 PM CDT TUE JUL 11 2006

ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011-
019-120930-
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
430 PM CDT TUE JUL 11 2006

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA.

.DAY ONE... TONIGHT

RAIN AND SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING
AND INTO THE OVERNIGHT. LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH
RAINFALL AMOUNTS OF 1 TO 2 INCHES POSSIBLE. THIS MAY CAUSE LOCALIZED
PONDING OF WATER IN LOW LYING AND FLOOD PRONE AREAS.

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT...
SOUTH OF INTERSTATE 80. NO SEVERE WEATHER IS EXPECTED.

HOT AND HUMID WEATHER IS EXPECTED TO RETURN TO THE REGION BEGINNING
FRIDAY...AND LASTING THROUGH THE WEEKEND. HIGH TEMPERATURES ARE
EXPECTED TO REACH THE LOWER 90S ON SATURDAY...AND THE MIDDLE 90S
ON SUNDAY. AFTERNOON HEAT INDICES WILL REACH THE UPPER 90S ON
SATURDAY...AND NEAR 100 ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)

LMZ740>745-766-120930-
WINTHROP HARBOR IL TO MICHIGAN CITY IN-
LAKE MICHIGAN-
430 PM CDT TUE JUL 11 2006

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS
AND INDIANA WATERS OF LAKE MICHIGAN.

.DAY ONE... TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHERN LAKE
MICHIGAN. NO SEVERE WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)

Nearby

Flash Flood Warnings in Illinois, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.